On the existence of physical transformations between sets of quantum states

A Chefles, R Jozsa, AJ Winter

Research output: Contribution to journalArticle (Academic Journal)peer-review

Abstract

Let A = {p(1),..., p(n)} be a given set of quantum states. We consider the problem of finding necessary and sufficient conditions on another set B = {sigma(1),...,sigma(n)} that guarantee the existence of a physical transformation taking p(i) to sigma(i) for all i. Uhlmann has given an elegant such condition when both sets comprise pure states. We give a simple proof of this condition and develop some consequences. Then we consider multi-probabilistic transformations between sets of pure states which leads to conditions for the problem of transformability between A and B when one set is pure and the other is arbitrary.
Translated title of the contributionOn the existence of physical transformations between sets of quantum states
Original languageEnglish
Pages (from-to)11 - 21
JournalInternational Journal of Quantum Information
Volume2 (1)
Publication statusPublished - Mar 2004

Bibliographical note

Publisher: World Scientific Publ Co Pte Ltd
Other identifier: IDS Number: 907LL

Cite this